Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Treatment for buring and itching in eye when suffering from Ocular Rosacea

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
Okay, I was diagnosed with Ocular Rosacea two weeks ago, was put on Steroid eye drops and restasis but my eyelids continued to be very itchy, red and swollen. The Ophthalmologist then prescribed Ocusoft Lid Scrub and retaine drops which worked in the beginning but then started to burn after 5 days. I am now on Neomyc-polym-dexamet oilment as of yesterday in which seemed to burn after I applied ointment at night. I am at wits end since nothing has been able to help my eyes to date.
Posted Sat, 25 Jan 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 48 minutes later
Brief Answer: Ocular rosacea takes 3-4 weeks to respond. Detailed Answer: Hello Welcome to Health Care Magic Iam Dr. Dadapeer K an Ophthalmologist and I answer health problems related to eye. It seems from the history that you are a elderly female aged 64 years with medical history of hypertension, hypothyroidism, IBS and facial rosacea and diagnosed with ocular rosacea. For ocular rosacea you are on treatment with steroid eye drops, restasis eye drops, neomycin-polymxin-dexamethasone eye ointment. Rosacea is a chronic disease of skin and it presents as pustules and erythema affecting the skin of the face. Involvement of the eye is seen in about 50% of patients with rosacea and it is called as ocular rosacea. Ocular rosacea usually manifests as dry eyes, chronic blepharitis, chronic conjunctivitis, keratitis and scleritis. Of these you are having chronic blepharitis, chronic conjunctivitis and dry eyes. The treatment you are on in the form of lid scrub, steroid eye drops, restasis eye drops and neomycin-polymyxin-dexamethasone eye ointment is correct and appropriate for you and you can continue the same. As this is a chronic condition it will take time to respond it may take 3-4 weeks before you start noticing improvement in your symptoms. The one drug which your eye doctor has not prescribed is oral tetracycline which is supposed to have role in the treatment of ocular rosacea. Hence do enquire about this drug with your eye doctor and if he suggests you can start the drug along with the above drugs. The additional things which you can do are consultation with skin doctor for treatment of facial rosacea. Since the treatment is in right direction, no need to worry, since the disease itself is a chronic condition it will take some time before it responds. Hence wait for 3-4 weeks your symptoms will definitely come down.
Above answer was peer-reviewed by
Follow-up: Treatment for buring and itching in eye when suffering from Ocular Rosacea 17 hours later
The eye doctor presently has me on oral minocycline 50 mg. Is that as effective as tetracycline? Thank you. Kathleen M. Sekanina
Answered by Dr. Dadapeer K 6 hours later
Brief Answer: Minocycline belongs to same group of tetracycline. Detailed Answer: Hello, Thank you for the followup query. Minocycline belongs to the tetracycline group with same action like that of tetracycline. Hence you can use Minocycline 50 mg as advised by your eye doctor. Since your treatment is in right direction, no need to worry and your symptoms will come down by 3-4 weeks. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor